I take Topamax for Trigeminal Neuralgia. I have always taken the brand name. after reading all the bad things about the generic. Last Tuesday when I refilled my script they didn't ask me (generic or brand) and gave me generic. When I got home I didn't have time to fuss so just took it and got on. 2 hrs later I started crying, then the vomiting, dizziness, pins& needles and, hallucinating started. I thought I had really bad flu .I couldn't keep anything down. This went on for 5 days until I went back to pharmacist and demanded he give me the name brand. He did but said they are all the same.Two days later I am starting to feel a little better. Has this happened to anyone else? How can they all be the same? It seems like my body was put on a high dose of a completely different drug and just did not cope. Has anyone had anything similar to this happen to them? Please respond?
Generic and brand name drugs have no difference as far as the actual drug goes by law so I doubt it is the drug itself being different. You could ask your pharmacist to look to see if there are any different compounds in it though (for example some drug tablets can contain lactose). You may be sensitive to something like that.
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Trigeminal Neuralgia - Since starting Lyrica about 2 months ago I have noticed decreased pain, but I
Posted 25 Apr 2011 • 2 answers
Posted 12 Apr 2013 • 5 answers
Posted 2 Dec 2014 • 5 answers
Topiramate - Hi, I hear the generics are not as effective as the brand name for Topamax. Has anyone?
Posted 19 Nov 2015 • 1 answer
Posted 17 Aug 2016 • 2 answers